Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 46, NWS Amarillo, TX

June 23, 201111 counties in Texas

NWS Amarillo, TX issued this red flag warning at Jun 23, 2011, 3:23 PM CDT for 11 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2011, 3:23 PM CDT (20:23 UTC)
Expired
Jun 23, 2011, 9:00 PM CDT
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 53 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3034 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WWUS84 KAMA 232023
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
323 PM CDT THU JUN 23 2011

TXZ009-010-014-015-018>020-241200-
/O.NEW.KAMA.FW.W.0046.110623T2023Z-110624T0200Z/
/O.NEW.KAMA.FW.A.0044.110624T1700Z-110625T0300Z/
ROBERTS-HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
323 PM CDT THU JUN 23 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR PARTS
OF THE EASTERN AND SOUTHEASTERN TEXAS PANHANDLE DUE TO STRONG WINDS
AND LOW RELATIVE HUMIDITY... 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING FOR PARTS OF THE EASTERN AND SOUTHEASTERN TEXAS PANHANDLE DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR PARTS
OF THE EASTERN AND SOUTHEASTERN TEXAS PANHANDLE DUE TO STRONG WINDS
AND LOW RELATIVE HUMIDITY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR PARTS OF THE EASTERN AND SOUTHEASTERN TEXAS
PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY.

* AFFECTED AREA: IN TEXAS...ROBERTS...HEMPHILL...GRAY...
  WHEELER...ARMSTRONG...DONLEY...COLLINGSWORTH.

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 35
  MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. SOUTH TO SOUTHWEST
  WINDS WILL INCREASE BETWEEN 20 AND 30 MPH AS WELL ON FRIDAY.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT WILL
  CONTINUE THROUGH THE EARLY EVENING HOURS. MINIMUM RELATIVE HUMIDITY
  VALUES WILL ALSO FALL BETWEEN 10 AND 15 PERCENT ON FRIDAY.

* THUNDERSTORMS: ISOLATED HIGH BASED SHOWERS AND THUNDERSTORMS WILL
  BE POSSIBLE OVER THE WARNING AREA. GUSTY WINDS AND A FEW CLOUD TO
  GROUND LIGHTNING STRIKES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ012-013-016-017-240200-
/O.NEW.KAMA.FW.W.0046.110623T2023Z-110624T0200Z/
POTTER-CARSON-DEAF SMITH-RANDALL-
323 PM CDT THU JUN 23 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE
SOUTH CENTRAL AND FAR SOUTHWEST TEXAS PANHANDLE DUE TO STRONG WINDS
AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE
SOUTH CENTRAL AND FAR SOUTHWEST TEXAS PANHANDLE DUE TO STRONG WINDS
AND LOW RELATIVE HUMIDITY. 

* AFFECTED AREA: IN TEXAS...POTTER...CARSON...DEAF SMITH...
  RANDALL.

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 35
  MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. 

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT WILL
  CONTINUE THROUGH THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

TB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 23, 1:07 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 23, 1:07 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
107 PM CDT THU JUN 23 2011

.AVIATION...
VFR FORECAST CONTINUES OVER THE NEXT 24 HOURS. MORNING CONVECTION
REMAINED EAST OF THE TERMINALS AND BELIEVE IN ADDITIONAL DEVELOPMENT
WILL ALSO STAY EAST OF THE TERMINALS. OTHERWISE...SOUTH TO SOUTHWEST
WINDS WILL BE COMMON THIS AFTERNOON WITH THE STRONGEST WINDS AT THE
AMA TERMINAL. SUSTAINED WINDS WILL BE AROUND 20 KNOTS WITH GUST A0A
30 KNOTS. SOME HIGH BASED CU MAY DEVELOP THIS AFTERNOON BUT SHOULD
DISSIPATE WITH THE LOSS OF DAYTIME HEATING. CORE OF 40 TO 50 KNOT LLJ
SHOULD BE IN CLOSEST PROXIMITY TO THE AMA TAF SITE BUT BELIEVE WINDS
WILL REMAIN STRONG ENOUGH OVERNIGHT TO PRECLUDE LLWS REMARKS. WINDS
WILL PICK UP ONCE AGAIN FRIDAY MORNING BY 15Z.

&&

.PREV DISCUSSION... /ISSUED 1226 PM CDT THU JUN 23 2011/

UPDATE...
ROUND OF MORNING THUNDERSTORMS RIDING SOUTHEAST ALONG THE NOSE OF THE
LLJ IN A ZONE OF ENHANCED LOW-LEVEL THETA-E ADVECTION HAS EXITED THE
NORTHEAST CWA. FORECAST FOR THIS AFTERNOON AND EVENING LOOKS ON
TRACK...WITH NO SIGNIFICANT CHANCES NEEDED ATTM. DID NUDGE HIGHS UP A
COUPLE DEGREES IN SOME LOCATIONS FOR THIS AFTERNOON. SHOULD COME
CLOSE TO RECORD HIGHS AT KAMA AND KDHT...AND HAVE A GOOD CHANCE OF
BREAKING THE RECORD AT KBGD. THUNDERSTORMS STILL POSSIBLE ACROSS THE
EASTERN CWA LATE THIS AFTERNOON AND EVENING. MIDLEVEL SHORTWAVE WILL
DROP SOUTHEAST TOWARD THE AREA LATER THIS AFTERNOON. AS SURFACE LOW
PRESSURE DEEPENS OVER NORTHEAST NM INTO THE NORTH CENTRAL TX
PANHANDLE THIS AFTERNOON...DRY AIR WILL MIX EASTWARD THROUGH THE
CENTRAL PANHANDLES. WARM FRONT EXPECTED TO LIE NEAR OR JUST NORTH OF
THE EASTERN OK PANHANDLE LATE THIS AFTERNOON...WITH WEAK CONVERGENCE
ALONG SURFACE TROUGH AXIS FROM THE NORTHEAST THROUGH SOUTH CENTRAL TX
PANHANDLE. STILL EXPECTING SOME ISOLATED THUNDERSTORMS ACROSS EASTERN
ZONES LATE THIS AFTERNOON AND EVENING WHERE DEEPER MOISTURE WILL BE
CONFINED TOO. THAT BEING SAID...INSTABILITY WILL BE FAIRLY WEAK WITH
MLCAPES IN THE 500-1000 J/KG RANGE. STORMS WILL BE VERY HIGH-BASED
WITH INVERTED-V SOUNDINGS FROM AROUND 550-600 MB. THUS STRONG
DOWNBURST WINDS WILL BE THE MAIN THREAT WITH ANY STORMS. HAIL WILL BE
A SECONDARY THREAT...BUT WEAK INSTABILITY AND HIGH FREEZING LEVELS
SHOULD KEEP ANY HAIL ON THE SMALLER SIDE DESPITE STRONG DEEP LAYER
SHEAR OF 35-45 KTS.

FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED OVER THE TX PANHANDLE
THIS AFTERNOON/EVENING...AND WILL FLIRT WITH RED FLAG CONDITIONS AT
TIMES. HOWEVER...WILL HOLD OFF ON A RED FLAG WARNING AS WINDS
EXPECTED TO BE MARGINAL AND SHOULD BE TOUGH TO MEET THE 3-HOUR
TEMPORAL CRITERIA.

KB

PREV DISCUSSION... /ISSUED 650 AM CDT THU JUN 23 2011/

AVIATION...
SMALL COMPLEX OF SHOWERS AND ISOLD TSTMS MOVG ACROSS CNTRL AND ERN OK
PNHDL SHOULD SLIDE JUST TO THE E OF THE KGUY SITE THIS MORNING. OTHERWISE...
WINDS TO BE STRONGEST OVERALL AT KAMA AND LIGHTEST AT KGUY. IT APPEARS
ANY TSTM DVLPMT THIS AFTN AND EVENING SHOULD REMAIN E OF ALL TAF SITES.
GENERALLY VFR CONDITIONS NEXT 24 HOURS.

ANDRADE

PREV DISCUSSION... /ISSUED 456 AM CDT THU JUN 23 2011/

DISCUSSION...

TODAY-TONIGHT: QUIET MORNING SO FAR...BUT SHOWERS AND THUNDERSTORMS
ARE BEGINNING TO DEVELOP ACROSS SOUTHEAST COLORADO. THIS
PRECIPITATION APPEARS TO BE TIED TO A SOUTHEASTWARD MOVING PV ANOMALY
OVER EASTERN COLORADO...WEAK ISENTROPIC ASCENT ON THE 310K
SURFACE...AND EASTERLY UPSLOPE FLOW ALONG THE NOSE OF A 30 KT LOW-
LEVEL JET. THIS CONVECTION IS ALSO LOCATED JUST NORTH OF A QUASI-
STATIONARY WARM FRONT THAT STRETCHES FROM NEAR TRINIDAD TO BOISE CITY
TO CANADIAN. KEPT MENTION OF SLIGHT CHANCE OF THUNDERSTORMS THIS
MORNING...GENERALLY EAST OF A KEYES TO CANADIAN LINE. THIS ACTIVITY
SHOULD PUSH EAST OF THE AREA LATER THIS MORNING.

SHORTWAVE TROUGH EXPECTED TO RIDE ALONG AN UPPER-LEVEL RIDGE ACROSS
COLORADO TODAY BEFORE DIVING SOUTHEASTWARD ALONG THE EASTERN
PERIPHERY OF THE RIDGE. IN RESPONSE TO THIS...SURFACE LOW WILL DEVELOP
ACROSS THE NORTHWEST TEXAS PANHANDLE THIS AFTERNOON WITH WARM FRONT
LIFTING NORTH AND EAST INTO SOUTHWESTERN KANSAS AND WESTERN OKLAHOMA.
AT THE SAME TIME...WEAK SURFACE TROUGH WILL MIX INTO THE EASTERN
PANHANDLES WITH DEEPEST MOISTURE POOLING ACROSS THE FAR EASTERN
PANHANDLES. H5 SHORTWAVE TROUGH APPROACHING THIS AFTERNOON WILL
WEAKEN THE CAP NEAR 750 MB WHILE A HOT...DEEPLY MIXED BOUNDARY LAYER
WILL ERODE ANY CIN. STILL THINK CONVECTION COULD DEVELOP EAST OF A
HOOKER TO GROOM LINE AFTER 4 PM. ANY CONVECTION THAT DOES DEVELOP
SHOULD DISSIPATE BY MIDNIGHT. MODELS HAVE REALLY BACKED OFF ON THE
MAGNITUDE OF BUOYANCY FOR TODAY WITH FORECAST SOUNDINGS SHOWING
500-1000 J/KG OF SBCAPE EAST OF THE SURFACE TROUGH. HOWEVER...STILL
THINK ANY CONVECTION THAT DEVELOPS COULD BE STRONG TO SEVERE GIVEN
THE MAGNITUDE OF 0-6 KM SHEAR ON THE ORDER OF 35-45 KT. THINK DRY
MICROBURSTS WILL BE THE MAIN HAZARD WITH DRY ADIABATIC BOUNDARY
LAYER LAPSE RATES AND DCAPE VALUES OF AROUND 1500 J/KG. LARGE HAIL
WILL BE A SECONDARY CONCERN...BUT WEAK BUOYANCY IN THE HAIL GROWTH
ZONE /250-500 J/KG/ WILL LIKELY PRECLUDE A HIGHER CONCERN...DESPITE
THE MAGNITUDE OF DEEP LAYER SHEAR.

NOT COMPLETELY OUT OF THE QUESTION THAT SOME VERY HIGH-BASED CONVECTION
MAY DEVELOP ALONG THE RATON MESA THIS AFTERNOON. HOWEVER...NOT
EXPECTING THIS CONVECTION TO SURVIVE ANY FARTHER EAST THAN NORTHEAST
NEW MEXICO WITH A GENERALLY DRY AND STABLE BOUNDARY LAYER IN PLACE.

ALSO EXPECTING BREEZY DOWNSLOPING WINDS TO DEVELOP THIS AFTERNOON DUE
TO A TIGHTENING SURFACE PRESSURE GRADIENT AND DEEP MIXING TAPPING
INTO MODEST WINDS ALOFT. DOWNSLOPING COMPONENT TO THE SURFACE
WIND...RISING HEIGHTS...AND 30-34 C H85 TEMPS WILL SUPPORT NEAR
RECORD HIGH TEMPERATURES THIS AFTERNOON. BELOW ARE THE RECORDS AND
FORECAST HIGHS IN PARENTHESES FOR TODAY.

AMARILLO...103 (101)
DALHART...104 (100)
BORGER...102 (103)

FRIDAY-FRIDAY NIGHT: ANOTHER HOT AND DRY DAY IS EXPECTED ON FRIDAY AS
THE H5 RIDGE GRADUALLY SLIDES EASTWARD. SURFACE LOW IS EXPECTED TO
PERSIST NEAR SOUTHWEST KANSAS WITH A TRAILING SURFACE TROUGH. AS A
RESULT...DOWNSLOPING SOUTHWESTERLY WINDS WILL INCREASE ONCE AGAIN
DURING THE AFTERNOON...WHICH WILL ONLY AID IN TEMPERATURES WARMING.
H85 TEMPS WARM TO 31 C TO POSSIBLY AS HIGH AS 38 C IF THE NAM IS
CORRECT. IF THIS VERIFIES...RECORD HIGHS WILL BE IN
JEOPARDY...INCLUDING THE ALL-TIME RECORD HIGH OF 108 AT AMARILLO.
EXPECTING DRY WEATHER...BUT IT SHOULD BE NOTED THAT THE NAM DOES
DEVELOP HIGH-BASED CONVECTION AS A WEAK SHORTWAVE TROUGH PUTS A DENT
INTO THE UPPER RIDGE. HOWEVER...THINK THIS SCENARIO IS UNLIKELY AT
THIS POINT.

SATURDAY-SUNDAY: PERSISTENT TROUGH OF LOW PRESSURE LOOKS TO HANG
AROUND THROUGH THE WEEKEND AS UPPER RIDGING BECOMES FULLY ESTABLISHED
OVER THE REGION. THE END RESULT WILL BE A CONTINUATION OF
HOT...DRY...AND BREEZY WEATHER. LOW TEMPERATURES AT NIGHT WILL ALSO
GRADUALLY CREEP UPWARDS AND WILL BE UNCOMFORTABLY WARM IN MANY
LOCALES.

MONDAY-WEDNESDAY: GFS AND ECMWF SHOW A WEAKNESS DEVELOPING IN THE
RIDGE BY MONDAY AS A SHORTWAVE TROUGH MIGRATES ACROSS THE NORTHERN
PLAINS. AS THIS OCCURS...A WEAK COLD FRONT TRIES TO APPROACH THE
REGION LATE MONDAY AFTERNOON. BOTH MODELS ARE HINTING AT CONVECTION
DEVELOPING AHEAD OF THE FRONT...BUT DID NOT BITE OFF ON THIS
SCENARIO GIVEN THE INCONSISTENT SOLUTIONS. WILL WAIT FOR BETTER RUN-
TO-RUN CONSISTENCY BEFORE GETTING TOO EXCITED. UPPER-RIDGE LOOKS TO
REBUILD BY THE MIDDLE OF NEXT WEEK WITH TEMPERATURES REMAINING
UNSEASONABLY HOT DURING THIS TIME PERIOD.

JACKSON

FIRE WEATHER...
SURFACE TROUGH WILL MIX INTO THE CENTRAL PANHANDLES TODAY WITH
RELATIVE HUMIDITIES FALLING TO BETWEEN 10 AND 20 PERCENT ACROSS THE
ENTIRE AREA. THE LOWEST HUMIDITY VALUES AND STRONGEST WINDS WILL BE
FOUND ACROSS THE SOUTHWESTERN HALF OF THE TEXAS PANHANDLE. BEHIND THE
TROUGH...SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 AND
25 MPH WITH HIGHER GUSTS ACROSS A LARGE MAJORITY OF THE TEXAS
PANHANDLE. THEREFORE...WILL ISSUE A FIRE DANGER STATEMENT FOR THE
ENTIRE TEXAS PANHANDLE...BUT THE SOUTHWESTERN TEXAS PANHANDLE MAY
FLIRT WITH RED FLAG CRITERIA AS WINDS ARE EXPECTED TO BE STRONGEST
THERE. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE ON FRIDAY ACROSS THE SOUTHEASTERN HALF OF THE TEXAS
PANHANDLE AS RELATIVE HUMIDITIES DROP TO BETWEEN 10 AND 20 PERCENT
ALONG WITH SOUTH AND SOUTHWEST WINDS INCREASING TO BETWEEN 15 AND 25
MPH. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS WILL ALSO
BE POSSIBLE ON SATURDAY AND SUNDAY ACROSS A LARGE MAJORITY OF THE
TEXAS PANHANDLE. ISOLATED POCKETS OF ELEVATED FIRE WEATHER CONDITIONS
MAY BE POSSIBLE ACROSS THE WESTERN AND CENTRAL TEXAS PANHANDLE ON
MONDAY AND TUESDAY. A SURFACE TROUGH WILL DIP INTO THE NORTHERN
PORTION OF THE PANHANDLES ON MONDAY ALLOWING WINDS TO BE SLIGHTLY
WEAKER ACROSS MOST OF THE AREA. HOWEVER...PINPOINTING ANY ELEVATED
AREAS ON MONDAY OR TUESDAY IS PRETTY DIFFICULT THIS FAR OUT.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

10/08
Hazardous weather outlook, Jun 23, 12:13 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1213 PM CDT THU JUN 23 2011

OKZ001>003-TXZ001>020-240515-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1213 PM CDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING
ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE
EASTERN TEXAS PANHANDLE. IF STORMS DEVELOP...THEY MAY BECOME
MARGINALLY SEVERE WITH STRONG WINDS TO AROUND 60 MPH AND HAIL UP TO
THE SIZE OF PENNIES POSSIBLE.

THE COMBINATION OF SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH
HIGHER GUSTS...DRY GRASSES...AND MINIMUM RELATIVE HUMIDITY VALUES IN
THE 10 TO 20 PERCENT RANGE WILL LEAD TO ELEVATED FIRE WEATHER
CONDITIONS THIS AFTERNOON UNTIL MID EVENING ACROSS THE TEXAS
PANHANDLE.

CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON DUE TO THE BREEZY
SOUTHWESTERLY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF THE
OKLAHOMA AND TEXAS PANHANDLES FRIDAY THROUGH SUNDAY DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE CENTRAL
AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE EASTERN TEXAS PANHANDLE
SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION
LATER THIS AFTERNOON OR EVENING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS TODAY THROUGH SUNDAY.

TB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:23 PM CDTFire Weather WatchAMAArmstrong, Collingsworth, Donley, Gray, Hemphill, Roberts and 1 more13 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.